Arkansas, 2017Hail in Arkansas, November 6, 2017
November 6, 2017 · NWS LZK · 4 events in 3 counties and zones
On the 6th, the front returned to Arkansas. The front triggered hit and miss thunderstorms, mainly north of Little Rock (Pulaski County).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the 6th, the front returned to Arkansas. The front triggered hit and miss thunderstorms, mainly north of Little Rock (Pulaski County). A few of the storms dumped hail. Half dollar size hail was reported near Kensett (White County), with quarter size hail at Concord (Cleburne County), and nickel size hail at Guy (Faulkner County).
Several spots got over an inch of rain. At Searcy (White County), 1.84 inches of precipitation was measured, with 1.70 inches at Augusta (Woodruff County), 1.32 inches at Damascus (Van Buren County), and 1.22 inches at Hattieville (Conway County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 6, 5:31 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Nov 6, 5:31 AM CST, 3 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
531 AM CST Mon Nov 6 2017
.DISCUSSION...
Updated to include the 12Z aviation discussion below...
&&
.AVIATION...
The cold front continues to sag south early this Mon
morning...with low CIGs seen for most terminals behind this front.
Some very isolated SHRA were attempting to develop along this
front across SERN sections of the state. Will see some potential
for SHRA and maybe an isolated TSRA through this afternoon for
many sites...with primarily VCSH mentioned. The MVFR or lower CIGs
look to continue through much of the period.
&&
.PREV DISCUSSION...(ISSUED 328 AM CST Mon Nov 6 2017)
SHORT TERM...Today Through Tuesday Night
The cold front continues to slowly drop south through central
sections of the state early this Mon morning...with most areas
remaining dry. A few SHRA had occasionally developed along this
front over far ERN sections of the CWA...though more organized
convection was ongoing further east...east of the MS River. Much
drier air is filtering into the state behind this front...along with
cooler temps.
The cold front will continue to drop south into SRN sections of the
state by midday before stalling over SRN AR this afternoon. An upper
level impulse will move east over the NRN half of AR through this
afternoon...with some increased POPs for rain further north for this
Mon...with continued POPs for SHRA/isolated TSRA near the frontal
boundary across the south. Due to the abundant cloud cover...NRLY
winds and some precip...temps north of the front will remain
generally in the low 50s to low 60s for much of the CWA. near or
just south of the front...mid 60s to mid 70s will be seen this
afternoon.
The front will eventually move south of the CWA for Tue...with
continued cool conditions expected. Highs will be in the 50s and 60s
for all of the CWA. Chances for precip will remain...though mainly
for light RA or DZ with no forcing mechanisms and weak lifting this
far north of the front.
LONG TERM...Wednesday Through Sunday
A couple of systems will be working across the area during the
extended period with decent chances of rainfall, especially with the
first system. Medium range models are in very good agreement with
the first system but will lean towards the more consistent ECMWF
solution. There are some models differences with the second storm
system and a blend approach will be taken with it.
Frontal system will be located well to the south of the state on
Wednesday. However, an approaching short wave trough will interact
with this system and overrunning precipitation is expected with the
best chances over the south. There could be some locally higher
amounts of rain but widespread heavy rain is not expected at this
time. Temperatures will be cool with the expected cloud cover and
precipitation across the area.
Precipitation will end by Thursday morning with Canadian high
pressure building across the area in its wake. This will result in
dry and unseasonably cool conditions for both Thursday and Friday.
In fact, temperatures will actually be below normal to end the work
week.
Temperatures will be on the rebound Saturday as southerly flow gets
reestablished on the back side of the departing high. The next
system swings through Saturday afternoon and night but only slight
chance to chance pops are justified. High pressure returns for
Sunday.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...62
Hazardous weather outlook, Nov 6, 3:06 AM CST, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
306 AM CST Mon Nov 6 2017
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071100-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
306 AM CST Mon Nov 6 2017
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
The cold front will continue to move south into southern sections
of the state this afternoon. An isolated thunderstorm could be
seen along this front. However...no widespread hazardous weather
is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday
No hazardous weather is expected at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
62/56
In the hours before
Special weather statement, Nov 6, 7:06 AM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
706 AM CST MON NOV 6 2017
ARZ012-021-022-061330-
Pope AR-Johnson AR-Newton AR-
706 AM CST MON NOV 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...
SOUTHEASTERN NEWTON AND NORTHERN POPE COUNTIES UNTIL 730 AM CST...
At 706 AM CST, Doppler radar was tracking a strong thunderstorm near
Holman, or 12 miles east of Clarksville, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dover... Hector...
Broomfield... Moore...
Solo... Bertha...
Taral... Holman...
Smyrna... Lake Dardanelle...
Appleton... Ben Hur...
Augsburg... Lutherville...
Long Pool Campground... Piney Bay Recreation Area...
Treat... Pleasant Valley in Pope County...
Caglesville... Moreland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3582 9296 3577 9295 3573 9295 3572 9294
3535 9285 3536 9334 3559 9337
TIME...MOT...LOC 1306Z 251DEG 36KT 3552 9327
67Special weather statement, Nov 6, 7:27 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
727 AM CST MON NOV 6 2017
ARZ021-030-061400-
Johnson AR-Logan AR-
727 AM CST MON NOV 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 800 AM CST...
At 727 AM CST, Doppler radar was tracking a strong thunderstorm over
Hinkle, or near Clarksville, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville... Lamar...
Knoxville... Hartman...
Hoyt... Woodland...
Hinkle... Spadra...
Tokalon... Holman...
Lake Dardanelle... Coal Hill...
Morrison Bluff... New Spadra...
Piney Bay Recreation Area... Union City...
Hillcrest in Johnson County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3539 9367 3550 9367 3559 9330 3535 9330
TIME...MOT...LOC 1327Z 265DEG 31KT 3546 9358
67
Special weather statement, Nov 6, 7:28 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
728 AM CST MON NOV 6 2017
ARZ012-021-061400-
Johnson AR-Newton AR-
728 AM CST MON NOV 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND
SOUTHWESTERN NEWTON COUNTIES UNTIL 800 AM CST...
At 728 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Devils Knob, or 19 miles north of Clarksville, moving
northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Walnut... Rosetta...
Devils Knob... Upper Buffalo Wilderness Area...
Mossville... Salus...
Catalpa... Friley...
Fallsville... Swain...
Deer... Oark...
Dixon Ridge... Nail...
Arbaugh...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3577 9310 3562 9358 3574 9366 3577 9362
3576 9352 3582 9352 3582 9353 3584 9353
3596 9336
TIME...MOT...LOC 1328Z 245DEG 37KT 3574 9354
67Local storm report, Nov 6, 8:07 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
807 AM CST MON NOV 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL SWAIN 35.85N 93.34W
11/06/2017 E0.70 INCH NEWTON AR PUBLIC
DIME SIZED HAIL REPORTED IN SWAIN.
&&
EVENT NUMBER LZK1700282
CAVANAUGHSpecial weather statement, Nov 6, 8:10 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
810 AM CST MON NOV 6 2017
ARZ013-014-023-061445-
Searcy AR-Stone AR-Van Buren AR-
810 AM CST MON NOV 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...SOUTHEASTERN
SEARCY AND NORTHEASTERN VAN BUREN COUNTIES UNTIL 845 AM CST...
At 810 AM CST, Doppler radar was tracking a strong thunderstorm over
Rocky Hill, or 10 miles south of Marshall, moving east at 40 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Shirley... Thola...
Kay... Elba...
Woolum... Rocky Hill...
Old Lexington... Elberta...
Watts... Leslie...
Alco... Rushing...
Oxley... Flag...
Arlberg... Fox...
Dennard... Timbo...
Botkinburg... Onia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3595 9233 3571 9221 3571 9224 3566 9224
3565 9266 3584 9274
TIME...MOT...LOC 1410Z 254DEG 34KT 3577 9260
67Special weather statement, Nov 6, 8:47 AM CST, 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
847 AM CST MON NOV 6 2017
ARZ016-024-061515-
Independence AR-Cleburne AR-
847 AM CST MON NOV 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN INDEPENDENCE AND
NORTHEASTERN CLEBURNE COUNTIES UNTIL 915 AM CST...
At 847 AM CST, Doppler radar was tracking a strong thunderstorm over
Concord, or 12 miles southwest of Batesville, moving east at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Batesville... Pleasant Plains...
Oil Trough... Concord...
Magness... Moorefield...
Salado... Southside in Independence Count...
Sulphur Rock... Almond...
Thida... Rosie...
Desha... Gainesboro...
Pfeiffer... Locust Grove...
Huff... Hutchinson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3553 9186 3570 9192 3571 9190 3571 9184
3574 9183 3586 9155 3557 9138
TIME...MOT...LOC 1447Z 254DEG 39KT 3564 9180
67Hail, Cleburne
- When
- November 6, 8:48 AM CST
- Where
- Cleburne County, 1.32 mi WSW of Concord
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.660, -91.850
Broadcast media shared a report of quarter sized hail at the Concord school in Cleburne County via a picture on Twitter.
Hail, Faulkner
- When
- November 6, 9:20 AM CST
- Where
- Faulkner County, Guy
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.320, -92.330
Nickel sized hail in Guy.
Hail, White
- When
- November 6, 10:43 AM CST
- Where
- White County, 1.69 mi W of Kensett
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.230, -91.700
A storm spotter submitted a report of half-dollar sized hail, from the NWS webpage.
Hail, White
- When
- November 6, 10:43 AM CST
- Where
- White County, Doniphan
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.250, -91.680
The public reported nickel sized hail at the Starbucks on the east side of Searcy.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Tennessee, November 6 to 7, 2017$99,000 · 50 kt wind · 26 events
- Flash Flooding and Flood in West Virginia, November 6, 2017$14,000 · 3 events
- Winter Weather in Wyoming, November 6 to 7, 201710 events
- Winter Weather in Colorado, November 6 to 7, 20173 events
- High Wind in Alaska, November 6 to 7, 201761 kt wind · 2 events
- Winter Weather in Nebraska, November 6 to 7, 20172 events
- Hail in Arkansas, November 6, 2017$5,000 · 1.5 in hail · 1 event
- High Wind in Alaska, November 6, 201771 kt wind · 1 event
- High Wind in Alaska, November 6 to 7, 201766 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 727831, 727834, 727832, 727833.